low dose accutane

i talked with a good derm a couple of weeks ago who has studied accutane and its effects. he swears that i can get as clear on two 40 mg pills of accutane a week as i can on 80 mg a day in the same amount of time. the good thing about doing this is NO side effects what so ever . so…doing it this way, i can take it like up to 3 and a half years if i want with no side effects…as long as im not planning to have kids which i hopefully dont see happening anytime soon. ive used accutane before but was overwhelmed by side effects….cracked lips….redface…achy bones, etc. i will be taking some vitamins also. doctor suggested nicomide. its the first prescription acne vitamin that has a lot of zinc oxide, b5, folic acid, and some other secret ingredients, but i already have the majority of them so ill just take my own vitamins. ill keep you guys informed. ive been clearing up already, possibly due to vitamins? if everything keeps going well, maybe some of you will want to try it, especially if you cannot tolerate the usual side effects of accutane.
later, nick

Related Acne Archive Posts & Questions

17 thoughts on “low dose accutane

  1. nick,

    i was wonderig i am taking high dose right kno, and the dryness is nasty and i can’t wash my face and i get irraitation, where i have to put hydrocortisone on. i was wondering if you take 2 pills a week for a long time does it not reduce all the oil so it is not so dry? also, do you know with that kind of treament if you get the red face that we all know well? if your dr. has told you anything about these 2 questions please let me know. my username is willis.. or post it. thanks

  2. doctor said no side effects such as red face or sudden inflamation. i am totally dry right now, but i’m not sure if this will work if you are really oily in the first place…maybe 3-4 a week. i feel really confident right now and am not suffering from any dryness.no breakouts either…i am just trying to combat past red marks from old acne.

  3. oh yeah… and the doctor recommended azelaic acid for red marks but it will probably be way to damaging to skin if you are on full dose of accutane. when i was on accutane last time, i just trried to moisterize all the time with cetaphil lotion and sometimes aloe to keep my skin less irritated. i think the more irritated your skin is, the more red it will appear. accutane is definitely a bummer when youre on it.

  4. hey nick, how long have been on this type of long term treatment?
    can you tell a difference irraition side effects wise with this type compared to the other higher dose treament ? thanks
    are you not as dry compared to your previous experience with accutane?

  5. i take one 40 mg on wednesday and one on saturday. the side effects arent noticable. still have to moisturize and use chapstick but not excessive or uncomfortable dryness. started about 2 1/2 weeks ago. im hoping there will be no initial breakout. i havent gotten any new cysts or anything since i started. i hope the derm was correct when he said this amount wouldnt cause initial acne flare up or inflammation. ill definitely keep you guys posted.

  6. Wow thanks for this nick… I had not heard of doing it this way until now… Im gonna try doing this with real vitamin A…. I have to play around with the doses on my own of course.. but I dont think that will be too hard. If my acne isnt getting better, up it, if im getting too many side-effects, down it. Complex, huh?

    At first didn’t want to go the vitamin A route.. but Im sick of breaking out every time I cheat on my foods. I’m thinking ill start with 100K IU every other day, ill let you all know how that goes!

    (Note: Im gonna do natural vitamin A instead of synthetic A (accutaine) because 1. I have no insureance and am cheap 2. I don’t see how synthetic could ever be better 3. I refuse to support a “drug” :smoke

  7. so you take 80mgs a week. that must be great avoiding side effects. i wonder if you could take even less and see change

  8. At first didn’t want to go the vitamin A route.. but Im sick of breaking out every time I cheat on my foods. I’m thinking ill start with 100K IU every other day, ill let you all know how that goes!

    (Note: Im gonna do natural vitamin A instead of synthetic A (accutaine) because 1. I have no insureance and am cheap 2. I don’t see how synthetic could ever be better 3. I refuse to support a “drug” :smoke

    hmm sounds interesting… i wonder if u will get the same results with natural vitamin A? (dryness etc) guess only time will tell

    i could never figure this out…what dose is 100K IU? what is that in mg?

  9. LOL… yeah I havnt been able to figure out the conversion either… I want to know why they didnt just stick with IU’s for accutaine too! Im guessing that 100k-300k would be accutaine like doses… but I could be way off.. this is when they say you risk getting accutaine like symptoms from overdose of A. Always can start around say 75K and slowly work your way up… or start higher and adjust if you see side effects or arnt clearing at the rate you are suppose to.

  10. I’ve thought about taking pure vitamin A after i finish accutane as like a maintenence programme.If i make sure the dose isn’t too high it might be alright;because i don’t think the derms would be too pleased about giving low doses of accutane after my full course just for maintenence.I don’t know???

  11. i was thinking let me know what you think, i am 0n 60 mg for 4 months , and the side effcts are ruthless, skin irriation extremen dryness and th typical red face. i was thinking after that period of taking only 10mg 2x a week for maintance, as i heard tha accutane continues to work after you finish , so just a reminder to my pore to function properly. even though i would still be taking accutane (really low) that some of the oil would come back and the excessive dryness would be so severe and the redness and irration would not occur at that maintance?thanks

  12. @Kelly

    Taking vitamin A supplements after accutane… :no I wouldnt do that. Remember when you are off accutane you need to give your liver a REST. After accutane you have enough vitamin A for years…I though about the same as you once but no, I consider this approach dangerous.

    Mari

  13. If I did accutaine I would start taking vitamin A supplments as soon as the acne started to come back… this makes perfect sense to me as if the acne is back, your vitamin A levels arnt too high.

  14. Do anyone know if Accutane is produced in smaller pills than 10mg ?

    Half-life for accutane in the body is approx 24 hours, so taking one 10 mg pill a weak is not such a good idea.

  15. I know someone on a low dose. But it’s really up to your dermatologist. Here because of the side effects a dermatologist must call up a government department before theyre allowed to prescribe the drug to anyone. It’s currently working at a low dose for my friend but whatever dosage your dermatologist prescribes you better stick with. Most skin treatments have side effects. I’ve just been on one that has made quite a number of stretch marks really prominent in strange places! I hate medicines sometimes 🙁 :crazyeyes

Comments are closed.